Alert archive / Wyoming / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 23, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Jul 8, 2001, 11:54 AM MDT for Uinta County, Wyoming. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 8, 2001, 11:54 AM MDT (17:54 UTC)
- Expired
- Jul 8, 2001, 12:45 PM MDT
- In force
- 51 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Uinta County, WY
The radar
The Salt Lake City radar (KMTX), 188 km from the middle of the area, began a volume at 17:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 5.9 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1053 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 1357 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KSLC 081755 SVRSLC WYC041-081845- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1154 AM MDT SUN JUL 8 2001 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL UINTA COUNTY IN SOUTHWEST WYOMING * UNTIL 1245 PM MDT * AT 1147 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES SOUTH OF LYMAN...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE... 4 MILES SOUTHEAST OF CHURCH BUTTES AT 1230 PM MDT REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SALT LAKE CITY. LAT...LON 4119 11040 4107 11028 4135 10985 4151 11007 WCJIN-WYSW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 9:57 AM MDT, 1 hour 57 minutes earlier.
Area forecast discussion, Jul 8, 9:57 AM MDT, 1 hour 57 minutes before
UTAH AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 957 AM MDT SUN JUL 8 2001 SYNOPSIS...A MOIST AND UNSTABLE AIRMASS WILL BRING SHOWERS AND THUNDERSTORMS TO MUCH OF UTAH THROUGH THE EARLY PART OF THIS WEEK. DRIER AIR WILL MOVE INTO THE GREAT BASIN LATE IN THE WEEK. DISCUSSION...MINOR UPDATE COMING TO FIRST PERIOD. AREA OF SHOWERS AND T-STORMS CONTINUING THIS MORNING OVER THE GREAT SALT LAKE AND SALT FLATS AIDED BY LOW LEVEL CONVERGENCE OVER THE WARM DESERTS. EXPECTING A TRANSITION TO CONVECTION OVER THE MOUNTAINS AS DIURNAL HEATING CONTINUES THIS MORNING. ETA HAS A WEAK WAVE MOVING ACROSS NORTHERN UTAH FROM SOUTH TO NORTH MIDDAY. WATER VAPOR DATA SUGGESTS A WEAK WAVE OVER CENTRAL UTAH AT 15Z. TIMING A LITTLE DIFFERENT ON THE AVN BUT OVERALL IDEA OF WEAK DISTURBANCES ALOFT MOVING ACROSS UTAH TODAY FROM SOUTH TO NORTH LOOKS GOOD. THERE IS LESS CLOUD COVER ACROSS UTAH THIS MORNING COMPARED WITH YESTERDAY. THIS IS ALLOWING PLENTY OF INSOLATION TO OCCUR. THIS DIABATIC CONTRIBUTION AND IDENTIFIABLE WEAK SHORTWAVE LEADS ME TO BELIEVE UPDRAFTS WILL BE STRONGER TODAY WHEN THE DIURNAL CONVECTION FIRES. PRECIPITABLE WATER STILL 200 PERCENT OF NORMAL ON THE SLC RAOB BUT MID LEVEL FLOW NEAR 20 KNOTS. RADAR ESTIMATES OF CELL MOTION THIS MORNING 15-30 KNOTS. AS A RESULT...SOME FLASH FLOODING IS POSSIBLE TODAY DUE TO TORRENTIAL NATURE OF SHOWERS AND POTENTIAL OF TERRAIN INDUCED "TRAINING"...BUT ANY FF SHOULD REMAIN ISOLATED. AS FAR AS LARGE HAIL THREAT...850-400 MB SHEAR APPROACHES 40 KNOTS OVER EASTERN UTAH THIS AFTERNOON PER ETA GRIDS. MAY SEE BETTER ORGANIZED UPDRAFTS OVER THE EASTERN ZONES. ALL OF THIS SUGGESTS FLASH FLOOD WATCH NOT NEEDED TODAY AND THE FLASH FLOOD POTENTIAL HAS BEEN LOWERED TO MODERATE. MODELS HAVE SLOWED DOWN ON TIMING OF WAVE FOR TOMORROW...MOVING NORTH ACROSS THE WEST COAST AND GREAT BASIN. TROUGH NEAR 130 WEST 25 NORTH IS PROGGED TO MOVE TOWARDS SOUTHERN CALIFORNIA MONDAY. THIS MAY SPELL A VERY ACTIVE THUNDERSTORM DAY TOMORROW. WILL CONSIDER ALL NEW GUIDANCE AND WILL LIKELY NEED TO LOWER TEMPERATURES AND INCREASE POPS WITH THE AFTERNOON PACKAGE. DR,YING TREND LATER IN THE WEEK LOOKS ON TRACK. SLC 643 CDC 443 GIBSON .SLC...NONE.
Nearby
Severe Thunderstorm Warnings in Wyoming, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.